Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Mar 26, 2004, 6:05 PM MST for McCone County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2004, 6:05 PM MST (01:05 UTC)
- Expired
- Mar 26, 2004, 7:00 PM MST
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County McCone County, MT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 270105
SVRGGW
MTC055-270200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
605 PM MST FRI MAR 26 2004
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCCONE COUNTY IN NORTHEAST MONTANA
* UNTIL 700 PM MST
* AT 602 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CIRCLE...MOVING NORTH AT
50 MPH.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
LAT...LON 4733 10583 4732 10548 4752 10539 4779 10536
4783 10523 4808 10520 4807 10568
$$
VALONEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:50 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 26, 2:50 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MST FRI MAR 26 2004 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... UPPER LEVEL LOW CURRENTLY OFF THE WEST COAST WILL BEGIN TO MOVE INLAND AND WILL PROGRESS TO NORTH OF AREA IN THE NEXT COUPLE OF DAYS. THIS ALONG WITH SURFACE LOW IN SOUTHERN MONTANA WILL BRING UNSETTLED WEATHER INTO NORTHEAST MONTANA FOR TONIGHT INTO TOMORROW. TONIGHT THE LOW WILL ALSO BRING A CHANCE FOR SOME THUNDERSTORMS IN THE SOUTHEAST PART OF THE AREA. SATURDAY THE UPPER LEVEL LOW AND TROUGH KEEP CLOUDS AND AND CHANCE OF PRECIPITATION IN THE MOST OF NORTHEAST MONTANA. ALL MODELS AGREE ON GENERAL PATTERN. AS FOR SUNDAY THE A SURFACE HIGH PRESSURE SNEAKS INTO THE AREA. AND SUNDAY SHOULD BE DRY. TEMPERATURES WILL REMAIN ABOVE NORMAL. TLSJR .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... UPPER RIDGE BUILDS INTO MONTANA AT THE BEGINNING OF THE WEEK. MODELS IN GOOD AGREEMENT WITH THE PLACEMENT OF UPPER RIDGE AND WARMING TREND. HOWEVER...12Z GFS SOMEWHAT SLOWER WITH THE WARM AIR ADVECTION ON MONDAY. WILL NOT MAKE DRASTIC CHANGES IN TEMPERATURES AT THIS POINT. NORTHERN VALLEY AND DANIELS COUNTY SHOULD STILL BE SNOW COVERED AT THE BEGINNING OF THE WEEK. WILL LOWER THEIR HIGHS FOR MONDAY AND TUESDAY. GFS SLOWS THE TIMING OF A MID WEEK COLD FRONT. 00Z RUN TIMED THE FRONT FOR WED AFTERNOON. THE 12Z RUN WAITS UNTIL THU EVENING. ECMWF IS TIMING THE FRONT FOR WED NIGHT. WILL RAISE WED HIGHS A FEW DEGREES BUT WILL HOLD OFF ON MAKING WED AS WARM AS TUE. SHORTWAVE MOVES ACROSS THE FORECAST AREA ON THU. WILL MAINTAIN GOING FORECAST FOR A SLIGHT CHANCE OF RAIN WED NIGHT AND THU FOR THESE SYSTEMS. UPPER RIDGE REBOUNDS ON FRIDAY WITH DRY WEATHER EXPECTED. FORRESTER && .HYDRO...SNOW MELT WILL CONTINUE THE NEXT SEVERAL DAYS ACROSS THE REMAINING SNOW COVERED AREAS NORTH OF US 2. VARIOUS BRANCHES OF THE POPLAR RIVER ARE BEGINNING TO FLOW AND ARE EXPECTED TO GRADUALLY RISE OVER THE WEEKEND. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR VALLEY...DANIELS AND CENTRAL AND NORTHERN PHILLIPS COUNTIES. THE MILK RIVER IS FORECASTED TO BEGIN RISING OVER THE WEEKEND. THE RIVER FORECAST CENTER HAS THE MILK RIVER REACHING FLOOD STAGE NEXT WEEK. WILL KEEP THE FLOOD WATCH IN EFFECT FOR THE MILK RIVER. && .GGW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR MILK RIVER IN VALLEY COUNTY UNTIL TUESDAY MORNING. SMALL STREAM FLOOD ADVISORY FOR MOST OF PHILLIPS COUNTY...VALLEY AND DANIELS COUNTIES THROUGH 4PM SUNDAY. &&
Hazardous weather outlook, Mar 26, 2:43 PM MST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 243 PM MST FRI MAR 26 2004 MTZ016>027-059>062-271300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY COUNTY- DANIELS-DAWSON-EAST ROOSEVELT-GARFIELD-MCCONE-NORTH VALLEY- NORTHERN PHILLIPS-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN- SOUTHWEST PHILLIPS-WESTERN ROOSEVELT COUNTY-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...CULBERTSON...GLASGOW...GLENDIVE... JORDAN...MALTA...OPHEIM...PLENTYWOOD...SCOBEY...SIDNEY...TERRY... WHITEWATER...WIBAUX...WINNETT...WOLF POINT AND ZORTMAN 243 PM MST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... A SEVERE WEATHER OUTLOOK REMAINS IN EFFECT ISSUED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON UNTIL MIDNIGHT TONIGHT FROM SIDNEY TO GLENDIVE AND SOUTH. SEE GTFSPSGGW OR WWUS85 KGGW FOR DETAILS. A FLOOD WATCH IS IN EFFECT FOR THE MILK RIVER IN VALLEY COUNTY. SEE GTFFLSGGW OR WGUS85 KGGW FOR DETAILS. ALSO A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR PHILLIPS... VALLEY AND DANIELS COUNTIES. SEE GTFFLSGGW OR WGUS85 KGGW FOR DETAILS. .DAYS TWO THROUGH SEVEN... WARMER WEATHER IS EXPECTED TO ARRIVE EARLY NEXT WEEK WITH SNOW MELT POSSIBLY AGGRAVATING SMALL STREAMS IN VALLEY...ROOSEVELT...DANIELS AND SHERIDAN COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:55 PM MST | Severe Thunderstorm Warning | GGW | Wibaux | 50 min |
| Mar 26, 7:05 PM MST | Severe Thunderstorm Warning | GGW | McCone, Richland | 55 min |
| Mar 26, 7:38 PM MST | Severe Thunderstorm Warning | GGW | Roosevelt | 67 min |
| Mar 26, 7:54 PM MST | Severe Thunderstorm Warning | GGW | Richland | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.